MAUDE Adverse Event Report: SMITH & NEPHEW, INC. RAPTORMITE 3.0 PK W/NDL, 2 #0 ULTRABRA; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. RAPTORMITE 3.0 PK W/NDL, 2 #0 ULTRABRA; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72201806
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/28/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, the anchor hole was blocked.The device broke into the patient and the pieces were removed.The procedure was successfully completed without considerable delay using a back-up device.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
The reported 3.0 raptormite pk w/needles intended for use in treatment, was not returned for evaluation.Without the reported product a visual evaluation cannot be performed and the customers complaint cannot be confirmed.From the information provided, the anchor broke during insertion, causing the anchor to break into pieces.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: breakage of the suture anchor can occur if the insertion site is not prepared with the recommended smith & nephew drill prior to implantation.Use of excessive force during insertion can cause failure of the suture anchor or insertion device.Use of excessive force during insertion can cause failure of the suture anchor or insertion device.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.
 
Additional Manufacturer Narrative
One 3.0 pk raptormite w/needles was returned for evaluation.Visual assessment of the device shows the anchor has broken where the insertion device distal tip interfaces.The broken portion of the anchor was not returned for examination.Dimensional assessment of the remaining portion of the anchor was found to meet print specifications.The condition of the device is consistent with off axis insertion and the application of excessive force during insertion.No root cause related to the manufacturing process can be established.

Brand Name
RAPTORMITE 3.0 PK W/NDL, 2 #0 ULTRABRA
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8487741
Report Number1219602-2019-00393
Device Sequence Number19200290
Product Code MBI
UDI-Device Identifier03596010619082
UDI-Public03596010619082
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K071586
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign,health profe
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2023
Device Catalogue Number72201806
Device Lot Number50765031
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2019
Initial Date Received by Manufacturer 04/05/2019
Supplement Date Received by Manufacturer04/23/2019
08/13/2019
Initial Report FDA Received Date04/05/2019
Supplement Report FDA Received Date04/26/2019
08/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1